Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 452, NWS Norman, OK

September 5, 20125 counties in Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Sep 5, 2012, 9:45 PM CDT for 5 counties in Oklahoma; Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2012, 9:45 PM CDT (02:45 UTC)
Expired
Sep 5, 2012, 10:30 PM CDT
In force
45 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Caddo County, OK, Comanche County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 12 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2555 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WUUS54 KOUN 060245
SVROUN
OKC015-031-065-075-141-TXC487-060330-
/O.NEW.KOUN.SV.W.0452.120906T0245Z-120906T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
  NORTHWESTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
  SOUTHEASTERN JACKSON COUNTY IN SOUTHWEST OKLAHOMA... 
  SOUTHEASTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
  TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
  CENTRAL WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 1030 PM CDT

* AT 941 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH. THE LEADING EDGE OF THE WINDS 
  ASSOCIATED WITH THE STORMS WAS LOCATED ALONG A LINE EXTENDING FROM 
  NEAR GOTEBO TO CHILLICOTHE TEXAS... MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VERNON...FREDERICK...CACHE...APACHE...SNYDER...TIPTON...
  MOUNTAIN PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...
  MANITOU...HEADRICK...HOLLISTER...COOPERTON...BOONE...
  TOM STEED RESERVOIR...MEERS...LAKE ELLSWORTH...
  FARGO AND GRAYBACK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3510 9877 3498 9819 3419 9892 3421 9895
      3416 9895 3394 9923 3425 9948 3427 9948
TIME...MOT...LOC 0241Z 287DEG 32KT 3503 9875 3427 9947 

$$

CMS
1 follow-up statement
182 
WWUS54 KOUN 060314
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1014 PM CDT WED SEP 5 2012

OKC015-031-065-075-141-TXC487-060330-
/O.CON.KOUN.SV.W.0452.000000T0000Z-120906T0330Z/
TILLMAN OK-COMANCHE OK-CADDO OK-KIOWA OK-JACKSON OK-WILBARGER TX-
1014 PM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM
CDT FOR TILLMAN...NORTHWESTERN COMANCHE...SOUTHWESTERN CADDO...
EXTREME SOUTHEASTERN KIOWA...EXTREME SOUTHEASTERN JACKSON AND
CENTRAL WILBARGER COUNTIES...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 65 MPH. THE LEADING EDGE OF THE WINDS ASSOCIATED WITH THESE 
STORMS WAS LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF 
FORT COBB...TO FREDERICK...TO 10 MILES SOUTHWEST OF VERNON TEXAS. 
THE AREA OF STRONG WINDS WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
VERNON...FREDERICK...CACHE...APACHE...SNYDER...TIPTON...MOUNTAIN
PARK...DAVIDSON...INDIAHOMA...MEDICINE PARK...MANITOU...HEADRICK...
HOLLISTER...COOPERTON...BOONE...TOM STEED RESERVOIR...MEERS...LAKE
ELLSWORTH...FARGO AND GRAYBACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3510 9877 3498 9819 3419 9892 3421 9895
      3416 9895 3394 9923 3425 9948 3427 9948
TIME...MOT...LOC 0309Z 297DEG 25KT 3504 9852 3407 9932 

$$

CMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:19 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Sep 5, 6:19 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
619 PM CDT WED SEP 5 2012

.AVIATION...
FAIRLY NUMEROUS TSRA WILL CONTINUE OVER PARTS OF W OK THIS
EVENING...WHILE SLOWLY DISSIPATING ELSEWHERE. ALL THE STORMS ARE
EXPECTED TO WEAKEN AFTER MIDNIGHT...LEAVING ONLY A FEW SCATTERED
STORMS BY MORNING. NEW DEVELOPMENT IS LIKELY ACROSS N OK TOMORROW
AFTERNOON...PERSISTING INTO THE EVENING. WINDS WILL BE MAINLY
LIGHT AND VARIABLE TONIGHT...EXCEPT MUCH STRONGER IN/AROUND
TSRA...AND THEN TURN S AND STRENGTHEN TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT WED SEP 5 2012/

DISCUSSION...
ADDITIONAL SCATTERED SHOWERS/STORMS BEGINNING TO DEVELOP IN SW
PORTIONS OF THE FA NEAR AN MCV THAT DEVELOPED WITH THE EARLY MORNING
CONVECTION. AN AREA OF SHOWERS/STORMS ALSO CONTINUES TO MOVE ACROSS
FAR NORTHWEST OK THIS AFTERNOON. SHOWERS/STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP ACROSS PARTS OF THE PANHANDLES AND WESTERN OK
THIS AFTERNOON/EVENING AS A DISTURBANCE MOVES THROUGH THE MID-LEVEL
FLOW PROVIDING SOME LIFT TO THE AREA. THIS ACTIVITY WILL SPREAD INTO
PARTS OF THE FA OVERNIGHT. MEANWHILE... A WEAK FRONT WILL ALSO MOVE
INTO NORTHERN PARTS OF THE FA THIS AFTERNOON/TONIGHT WHICH MAY ALSO
BE A FOCUS FOR THUNDERSTORM DEVELOPMENT. WITH LARGE DEWPOINT
DEPRESSIONS... SOME OF THE STORMS MAY BECOME SEVERE PRODUCING STRONG
WIND GUSTS.

SHOWERS AND THUNDERSTORMS DUE TO SMALL DISTURBANCES MOVING
THROUGH THE FLOW... WILL REMAIN POSSIBLE THROUGH THURSDAY NIGHT.
SOUTHERLY WINDS WILL RETURN TO THE AREA THURSDAY BRINGING INCREASING
MOISTURE TO THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE
ACROSS THE REGION FRIDAY/FRIDAY NIGHT AS A SHORTWAVE MOVES ACROSS
THE CENTRAL PLAINS. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
WITH THIS SYSTEM... ESPECIALLY ALONG THE COLD FRONT. HOWEVER... THE
BEST LIFT IS EXPECTED TO REMAIN NORTH AND EAST OF THE FA. RAIN
CHANCES WILL SHIFT SOUTH AND DIMINISH LATE FRIDAY NIGHT INTO
SATURDAY. SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THURSDAY
AND FRIDAY.

THE COLD FRONT WILL BRING COOLER AIR TO THE REGION LEADING TO HIGHS
MAINLY IN THE 80S OVER THE WEEKEND. WARMER TEMPERATURES WILL RETURN
EARLY NEXT WEEK AS UPPER RIDGE INFLUENCES THE REGION. MODELS SHOW
ANOTHER FRONTAL BOUNDARY MAY MOVE INTO PARTS OF THE AREA THE MIDDLE
OF NEXT WEEK AND A DISTURBANCE MAY MOVE ACROSS THE CENTRAL PLAINS.
IF THIS HAPPENS COULD BRING ANOTHER CHANCE FOR RAIN BUT RIGHT NOW
THINK THINGS WILL REMAIN DRY AS THERE IS A QUESTION ON WHETHER THERE
WILL BE ENOUGH MOISTURE RETURN BY THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  99  73  96 /  20  20  20  40
HOBART OK         72 100  73  98 /  50  20  20  40
WICHITA FALLS TX  75 105  75 105 /  30  10  10  20
GAGE OK           68  97  69  86 /  40  30  30  30
PONCA CITY OK     71  98  72  84 /  20  20  40  60
DURANT OK         75 102  75  98 /  10  10  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/23/23
Hazardous weather outlook, Sep 5, 12:09 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1209 PM CDT WED SEP 5 2012

OKZ004>048-050>052-TXZ083>090-061200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1209 PM CDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA EXTENDS ALONG AND SOUTH OF A LINE FROM FORT
SUPPLY TO FAIRVIEW TO KINGFISHER...AND WEST OF A LINE FROM BLANCHARD
TO LAWTON TO GRANDFIELD...TO KNOX CITY TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM THIS
AFTERNOON THROUGH MIDNIGHT.

IMPACTS...
HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 70 MPH
WILL BE THE MAIN HAZARDS WITH ANY SEVERE STORMS THAT DEVELOP. SOME
DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM LARGE HAIL CAN BE
EXPECTED...ALONG WITH POSSIBLE STRUCTURAL DAMAGE TO TREES...POWER
POLES...AND HOMES FROM HIGH WINDS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON THROUGH EARLY THURSDAY MORNING.

DISCUSSION...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE INTO THE
AFTERNOON ACROSS PARTS OF SOUTHWEST OKLAHOMA...WHERE A WEAK LOW
LEVEL DISTURBANCE RESIDES. THESE STORMS MAY WEAKEN THROUGH MID
AFTERNOON...ALLOWING THE AIRMASS ACROSS WESTERN OKLAHOMA TO BECOME
INCREASINGLY UNSTABLE. A SECOND AREA OF SHOWER AND STORM ACTIVITY
WILL REMAIN MOSTLY OVER THE TEXAS AND OKLAHOMA PANHANDLES...BUT SOME
OF THIS ACTIVITY MAY MOVE INTO NORTHWEST OKLAHOMA AFTER 2 PM.

THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL OCCUR LATER THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES INTO PARTS OF WESTERN
OKLAHOMA AND NORTH TEXAS. A WEAK SURFACE FRONT AND WIND SHIFT WILL
ALSO MOVE INTO PARTS OF NORTHERN AND WESTERN OKLAHOMA. UNSEASONABLY
WARM TEMPERATURES COMBINED WITH DEEP MOISTURE...AND LIFT ASSOCIATED
WITH THE UPPER DISTURBANCE AND FRONT WILL ALLOW FOR SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS MUCH OF WESTERN OKLAHOMA
AND PARTS OF WESTERN NORTH TEXAS. WITH VERY HOT SURFACE
TEMPERATURES...DAMAGING WINDS WILL BE A THREAT WITH ANY STRONGER
THUNDERSTORMS...ALONG WITH A THREAT OF LARGE HAIL. INITIAL STORMS
MAY GROW INTO ONE OR TWO STORM COMPLEXES THIS EVENING AND
OVERNIGHT...WITH A THREAT OF MAINLY DAMAGING WINDS AND LOCALLY HEAVY
RAINFALL THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY SEP 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
VERY HOT AFTERNOON TEMPERATURES WILL CONTINUE TODAY...ESPECIALLY
ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. FOLLOW HEAT
SAFETY MEASURES TO PROTECT YOURSELF FROM THIS PERIOD OF HOT WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH SATURDAY AS SEVERAL
UPPER LEVEL STORM SYSTEMS MOVE ACROSS THE SOUTHERN PLAINS. A COLD
FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO
SATURDAY...BRINGING STORM CHANCES TO AN END BY EARLY NEXT WEEK.
UNSEASONABLY WARM TEMPERATURES COMBINED WITH AMPLE MOISTURE WILL
REMAIN SUPPORTIVE OF ISOLATED SEVERE STORMS THROUGH THIS
WEEKEND...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

OTHER HAZARDOUS WEATHER...
NONE.

In the hours before

Special weather statement, Sep 5, 7:21 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT WED SEP 5 2012

TXZ090-060045-
CLAY TX-
721 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
745 PM CDT...

AT 719 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES
NORTHWEST OF BELLEVUE...MOVING SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS AND VASHTI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3373 9824 3379 9798 3347 9798 3347 9798
      3347 9817
TIME...MOT...LOC 0019Z 313DEG 12KT 3367 9807

30
Special weather statement, Sep 5, 8:00 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT WED SEP 5 2012

OKZ009-010-014>016-021-060200-
ROGER MILLS OK-WOODWARD OK-CUSTER OK-DEWEY OK-ELLIS OK-BECKHAM OK-
800 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROGER MILLS...SOUTHWESTERN
WOODWARD...NORTHWESTERN CUSTER...WESTERN DEWEY...SOUTHEASTERN
ELLIS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 900 PM CDT...

AT 800 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ANGORA...MOVING SOUTHEAST AT 15 MPH. ADDITIONAL STORMS EXTENDED
NORTHEAST TO CAMARGO...AND SOUTHWEST TO ROLL...DURHAM...AND REYDON.
STRONG STORMS WERE ALSO LOCATED IN THE EASTERN TEXAS
PANHANDLE...EXTENDING EAST TO NEAR TEXOLA AND SWEETWATER IN EXTREME
WESTERN OKLAHOMA.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
ERICK...CHEYENNE...VICI...HAMMON...LEEDEY...REYDON...CAMARGO...
TEXOLA...STRONG CITY...ANGORA...CRAWFORD...DURHAM...ROLL...
MOOREWOOD...SWEETWATER...DEMPSEY AND BERLIN.

LAT...LON 3593 10000 3621 9929 3599 9910 3557 9933
      3513 9999
TIME...MOT...LOC 0100Z 331DEG 12KT 3587 9953

CMS
Special weather statement, Sep 5, 8:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT WED SEP 5 2012

OKZ005-010-011-014>016-021-022-033-034-060200-
ROGER MILLS OK-WOODWARD OK-HARMON OK-GREER OK-WOODS OK-CUSTER OK-
DEWEY OK-WASHITA OK-MAJOR OK-BECKHAM OK-
830 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROGER MILLS...
SOUTHEASTERN WOODWARD...NORTHERN HARMON...GREER...SOUTH CENTRAL
WOODS...WESTERN CUSTER...DEWEY...WESTERN WASHITA...WESTERN MAJOR
AND BECKHAM COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...STRONG THUNDERSTORMS EXTENDED ALONG...AND NEAR...A
LINE FROM NEAR WAYNOKA TO HOLLIS.  THE AREA OF STORMS WAS MOVING
SOUTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...MOORELAND...WAYNOKA...SEILING...VICI...
CANUTE...HAMMON...TALOGA...LEEDEY...BUTLER...CARTER...FOSS...
CAMARGO...WILLOW...MUTUAL...PUTNAM...QUINLAN AND ANGORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3601 9941 3601 9938 3606 9938 3671 9911
      3647 9859 3511 9936 3511 9941 3509 9937
      3479 9954 3483 10000 3493 10000
TIME...MOT...LOC 0128Z 302DEG 39KT 3653 9899 3479 9986

CMS
Local storm report, Sep 5, 8:38 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
838 PM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     3 W ARDMORE             34.17N 97.18W
09/05/2012                   CARTER             OK   STORM CHASER

            TREES BLOWN OVER AND UPROOTED US 70/MAYALL RD WEST SIDE
            OF ARDMORE. TIME ESTIMATED.

0820 PM     TSTM WND GST     4 ESE ERICK             35.19N 99.80W
09/05/2012  M63 MPH          BECKHAM            OK   MESONET

&&

DW
Special weather statement, Sep 5, 9:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT WED SEP 5 2012

OKZ010-011-014>017-021-022-033>035-060230-
ROGER MILLS OK-WOODWARD OK-HARMON OK-GREER OK-KIOWA OK-CUSTER OK-
BLAINE OK-DEWEY OK-WASHITA OK-MAJOR OK-BECKHAM OK-
902 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROGER MILLS...
SOUTHEASTERN WOODWARD...NORTHEASTERN HARMON...GREER...NORTHWESTERN
KIOWA...CUSTER...NORTHWESTERN BLAINE...DEWEY...WESTERN WASHITA...
WESTERN MAJOR AND EASTERN BECKHAM COUNTIES UNTIL 930 PM CDT...

AT 859 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF WAYNOKA TO NORTH OF HOLLIS...MOVING SOUTHEAST
AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
ELK CITY...CLINTON...MANGUM...CORDELL...FAIRVIEW...GRANITE...BURNS
FLAT...THOMAS...SEILING...SENTINEL...ARAPAHO...CANTON...DILL CITY...
CANUTE...LONE WOLF...HAMMON...CUSTER CITY...TALOGA...BUTLER AND
LONGDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3651 9896 3651 9889 3628 9836 3529 9895
      3481 9937 3481 9941 3477 9941 3488 9985
TIME...MOT...LOC 0159Z 292DEG 36KT 3638 9874 3493 9976

CMS
Special weather statement, Sep 5, 9:31 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT WED SEP 5 2012

OKZ016-022-023-035>038-TXZ083>085-088-060300-
KIOWA OK-CUSTER OK-CADDO OK-WASHITA OK-TILLMAN OK-JACKSON OK-
COMANCHE OK-BAYLOR TX-WILBARGER TX-HARDEMAN TX-FOARD TX-
931 PM CDT WED SEP 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR KIOWA...SOUTHEASTERN CUSTER...
NORTHWESTERN CADDO...EASTERN WASHITA...NORTHWESTERN TILLMAN...
EASTERN JACKSON...NORTHWESTERN COMANCHE...NORTHWESTERN BAYLOR...
NORTHWESTERN WILBARGER...SOUTHEASTERN HARDEMAN AND EASTERN FOARD
COUNTIES UNTIL 1000 PM CDT...

AT 929 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WEATHERFORD TO BETWEEN QUANAH AND VERNON IN TEXAS...MOVING
SOUTHEAST AT 25 MPH. STRONG WINDS WERE OCCURRING ALONG THE LEADING
EDGE OF THESE STORMS...WITH GUSTS TO AROUND 50 MPH AT TIMES.
STRONGER WINDS WILL BE POSSIBLE.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

LOCATIONS IMPACTED INCLUDE...
ALTUS...VERNON...WEATHERFORD...CARNEGIE...SNYDER...TIPTON...
MOUNTAIN VIEW...CHILLICOTHE...MEDICINE MOUND...CORN...MOUNTAIN
PARK...ROOSEVELT...MANITOU...EAKLY...GOTEBO...COLONY...HEADRICK...
ELMER...COOPERTON AND ALFALFA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3558 9872 3540 9836 3377 9946 3414 9969
TIME...MOT...LOC 0229Z 324DEG 22KT 3555 9868 3416 9961

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 7:08 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills52 min
Sep 5, 8:00 PM CDTSpecial Weather StatementOUNRoger Mills60 min
Sep 5, 8:30 PM CDTSpecial Weather StatementOUNBeckham, Dewey, Greer30 min
Sep 5, 9:02 PM CDTSpecial Weather StatementOUNCuster, Dewey, Greer, Major, Washita28 min
Sep 5, 9:31 PM CDTSpecial Weather StatementOUNKiowa29 min
Sep 5, 10:27 PM CDTSpecial Weather StatementOUNComanche, Tillman33 min
Sep 5, 10:58 PM CDTSpecial Weather StatementOUNCanadian, Comanche, Cotton, Grady, McClain, Oklahoma and 2 more32 min
Sep 5, 11:57 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma, Pottawatomie48 min
Sep 6, 1:23 AM CDTSpecial Weather StatementOUNComanche, Cotton67 min
Sep 5, 7:05 PM CDTSpecial Weather StatementOUNBaylor25 min
Sep 5, 7:21 PM CDTSpecial Weather StatementOUNClay24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.